Alert archive / Kentucky / Flash Flood Warnings in 2025

Flash Flood Warning 67, NWS Louisville, KY

June 26, 20255 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 26, 2025, 5:55 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2025, 5:55 PM EDT (21:55 UTC)
Expired
Jun 26, 2025, 9:00 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Harrison County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 117 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 6:18 PM EDTFLOOD5 Nnw Lexington, KYFoot of water over road near Red Clover Lane.
Jun 26, 6:18 PM EDTFLASH FLOOD5 Nnw Lexington, KYCorrects previous flood report from 5 NNW Lexington. Foot of water over road near Red Clover Lane.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1422 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WGUS53 KLMK 262155
FFWLMK
KYC017-049-067-097-209-270100-
/O.NEW.KLMK.FF.W.0067.250626T2155Z-250627T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
555 PM EDT Thu Jun 26 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Southwestern Bourbon County in central Kentucky...
  West Central Clark County in central Kentucky...
  Central Fayette County in central Kentucky...
  Southwestern Harrison County in central Kentucky...
  Southeastern Scott County in central Kentucky...

* Until 900 PM EDT.

* At 555 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lexington, Georgetown, Thoroughbred Acres, Bryan Station, 
  Northland, Highlands, Meadowthorpe, Chevy Chase, Cadentown and U K 
  Arboretum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3831 8445 3821 8441 3796 8430 3792 8445
      3803 8452 3827 8458

FLASH FLOOD...RADAR INDICATED

$$

KDW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 4:16 PM EDT, 1 hour 39 minutes earlier. Its key messages:

  • * Heat Advisory extended through Friday. * Isolated to scattered afternoon/evening shower and thunderstorms chances remain. * Cold front brings additional rain chances and lower humidity by Wednesday.
Area forecast discussion, Jun 26, 4:16 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
416 PM EDT Thu Jun 26 2025

.KEY MESSAGES...

* Heat Advisory extended through Friday.

* Isolated to scattered afternoon/evening shower and thunderstorms
  chances remain.

* Cold front brings additional rain chances and lower humidity by
  Wednesday.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 416 PM EDT Thu Jun 26 2025

In most areas across southern Indiana and central Kentucky
temperatures are on either side of 90, but a few areas have fallen
into the 70s and low 80s from rain showers currently working over
the area. This has produced a series of outflow boundaries that are
continue to cut across the area, kicking up new showers and
thunderstorms. The convection has had limited vertical growth (due
to mid-level subsidence) and tends to be relatively short lived,
producing winds up to around 30-35 mph. Scattered showers and
thunderstorms will continue to be possible through the rest of the
afternoon and evening hours. Severe weather isn't expected.

Tonight, upper high pressure will continue expanding from the
Southeast west towards the Four Corners region, pushing the upper
trough, over the western CONUS, northward until upper flow is zonal
through the Great Lakes region. At the surface high pressure over
the Southeast will keep funneling moistures north up the Mississippi
and Ohio River Valley. Precipitable water values over the CWA will
continue to recover and increase to 1.6 to 2 inches by Friday
morning. Under mostly clear skies, lows will fall into the low to
mid 70s.

Tomorrow, south to southwest winds will continue to usher in moist
air. Dew points are expected to climb into the low to mid 70s in
most places. A few places could reach into the upper 70s, and with
temperatures in the low to mid 90s, heat indices will climb back
into the mid 90s to near 100. These values are trending lower than
today's heat indices. The Heat Advisory was extended again through
Friday for what will probably be the last time. A lot of moisture
remains in the area, so afternoon/evening showers and thunderstorms
will once again be possible. Don't believe coverage will be as
widespread as today.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 416 PM EDT Thu Jun 26 2025

Saturday, surface high pressure over the Southeast will continue to
sent moisture up the Mississippi and Ohio Valleys ahead of a cold
front riding east along the zonal flow, north of the CWA. This is
expected to produce isolated to scattered shower and thunderstorm
throughout the Lower Ohio Valley.

Saturday to Monday, expect slightly cooler temperatures and ongoing
isolated to scattered showers and storms. Temperatures are expected
to fall into the upper 80s to low 90s by Saturday and Sunday.

Monday night into Tuesday, an upper ridge is expected to amplify
over the Rockies as a trough deepens over the East Coast. Northwest
flow over the Lower Ohio Valley will push a cold front through the
CWA, bringing a line of showers and thunderstorms. Given as the
precipitation should move through during the overnight and morning
hours, severe weather chances remain low. Highs fall into the mid
80s to near 90 before falling dew points arrive on Wednesday,
falling into the mid 60s. Highs remain in the mid 80s to low 90s
Wednesday and Thursday.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 209 PM EDT Thu Jun 26 2025

Mostly VFR conditions will continue as upper ridging and surface
high pressure remain over the Lower Ohio Valley. The exception could
be if one of the isolated to scattered storms directly hit an
airfield this afternoon/evening. Coverage remains limited, but we
continue to see these storms develop over urban heat and propagate
along outflow boundaries. Winds are generally out of the southwest
and are expected to back towards the south tonight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Heat Advisory until 8 PM EDT /7 PM CDT/ Friday for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.
IN...Heat Advisory until 8 PM EDT /7 PM CDT/ Friday for INZ076>079-
     083-084-089>092.

&&

SHORT TERM...KDW
LONG TERM...KDW
AVIATION...KDW
Hazardous weather outlook, Jun 26, 4:21 PM EDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
421 PM EDT Thu Jun 26 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-272030-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
421 PM EDT Thu Jun 26 2025 /321 PM CDT Thu Jun 26 2025/

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ FRIDAY...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Any remaining showers and thunderstorms are expected to dissipate
early tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Chances for afternoon showers and thunderstorms will remain through
the weekend. Gusty winds, heavy rain and lightning are the main
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KDW

In the hours before

Local storm report, Jun 26, 5:28 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
528 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Gst     1 N Louisville Int'l Ai 38.18N 85.73W
06/26/2025  M58 MPH          Jefferson          KY   ASOS

            KSDF ASOS measured 58 mph at 524 PM EDT.

&&

BJS
Special weather statement, Jun 26, 5:45 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
545 PM EDT Thu Jun 26 2025

KYZ036-041-262215-
Scott KY-Fayette KY-
545 PM EDT Thu Jun 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SCOTT AND
NORTHWESTERN FAYETTE COUNTIES THROUGH 615 PM EDT...

At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Highlands. This thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Georgetown, Meadowthorpe, Northland, Highlands,
Thoroughbred Acres, Viley, Spindletop Estates, Yarnallton, and
Georgetown Scott County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3806 8444 3805 8455 3810 8462 3811 8463
      3811 8464 3812 8465 3813 8464 3812 8463
      3814 8464 3828 8457 3823 8442 3821 8442
      3821 8438 3820 8437
TIME...MOT...LOC 2145Z 356DEG 2KT 3814 8453

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BJS
Local storm report, Jun 26, 5:46 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
546 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Tstm Wnd Gst     1 N Louisville Int'l Ai 38.18N 85.74W
06/26/2025  M59 MPH          Jefferson          KY   ASOS

            Wind gusts of 50 kts reported at SDF
            International Airport.

&&

JPH
Local storm report, Jun 26, 5:47 PM EDT, 8 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Louisville KY
547 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     Tstm Wnd Gst     1 N Louisville Int'l Ai 38.18N 85.74W
06/26/2025  M59 MPH          Jefferson          KY   ASOS

            Corrects previous tstm wnd gst report from 1
            N Louisville Int'l Airport. Wind gusts of 50
            kts reported at SDF International Airport.

&&

JPH
Local storm report, Jun 26, 5:49 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
549 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     Tstm Wnd Dmg     Fairdale                38.11N 85.76W
06/26/2025                   Jefferson          KY   Public

            Tree on car in Fairdale - report through
            media.

&&

JPH
Local storm report, Jun 26, 5:53 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
553 PM EDT Thu Jun 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     Tstm Wnd Dmg     2 S Louisville          38.22N 85.76W
06/26/2025                   Jefferson          KY   Public

            Power lines down - report from media.

&&

JPH

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:20 PM EDTSpecial Weather StatementLMKOhio25 min
Jun 26, 2:44 PM EDTSpecial Weather StatementLMKGrayson31 min
Jun 26, 2:57 PM EDTSpecial Weather StatementLMKOldham33 min
Jun 26, 3:58 PM EDTSpecial Weather StatementLMKBullitt32 min
Jun 26, 4:05 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson25 min
Jun 26, 4:29 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer31 min
Jun 26, 4:51 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer, Washington24 min
Jun 26, 4:59 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Harrison, Scott56 min
Jun 26, 5:16 PM EDTSpecial Weather StatementLMKMercer44 min
Jun 26, 5:19 PM EDTSpecial Weather StatementLMKJefferson26 min
Jun 26, 5:24 PM EDTSevere Thunderstorm WarningLMKJefferson36 min
Jun 26, 5:45 PM EDTSpecial Weather StatementLMKFayette30 min
Jun 26, 5:47 PM EDTSevere Thunderstorm WarningLMKFayette, Scott28 min
Jun 26, 6:08 PM EDTSpecial Weather StatementLMKJessamine37 min
Jun 26, 6:31 PM EDTSpecial Weather StatementLMKHarrison, Nicholas14 min
Jun 26, 6:45 PM EDTSpecial Weather StatementLMKHarrison, Nicholas30 min
Jun 26, 7:04 PM EDTAreal Flood AdvisoryLMKHarrison, Nicholas3 hr

Nearby

Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.